Jump to content
CrazyBoards.org

Recommended Posts

Hi everyone,

I am having a lot of trouble right now and tempted to just go off all meds and start again (in the hospital of course).

What I want to know is (if there's anyone out there on perphenazine) has it made you stupid?

I am having major cognitive effects and I don't know if that's what it is. I can't think straight. I can't make the connections that I used to be able to. I can't read between the lines. I can't apply the things I learn or fill in the context. I find myself being dyslexic in my typing and/or not finishing my words.

Anyone?

Ameth

Link to comment
Share on other sites

If you are going to go off meds and start over, please please do it in the hospital!

The cognitive effects may be perphenazine, but what you're describing isn't listed in the side effects. It may also be the result of an interaction with something else you're taking.

I took trifluoperazine (Stelazine) for a while, and I don't recall cognitive effects. Of course, I could barely maintain intelligent thought before I started it so I probably wouldn't have noticed.

Here's a page with more info:

http://www.nlm.nih.gov/medlineplus/druginf...pdi/202457.html

Fiona

Link to comment
Share on other sites

8mg BID? I only take 6 mg, but then again I've only been on for a short while and was on another mood stabilizer too (although I'm almost off the evil depakote).

I'm starting to think it could be the depression rearing it's head.

I see my family dr in a week and pdoc in two weeks. I'll let you know how it goes.

Ameth

Link to comment
Share on other sites

Oh, this isn't for psychosis?

<{POST_SNAPBACK}>

Not necessarily. I've never had a problem with psychosis, but like the atypicals these are sometimes used for anxiety issues. So I took Stelazine to handle the constant unrelenting background anxiety and my sense of very hostile 'voices.' These aren't actual hallucinations, but the meds do help me deal.

Fiona

Link to comment
Share on other sites

Oh, this isn't for psychosis?

<{POST_SNAPBACK}>

Not necessarily. I've never had a problem with psychosis, but like the atypicals these are sometimes used for anxiety issues. So I took Stelazine to handle the constant unrelenting background anxiety and my sense of very hostile 'voices.' These aren't actual hallucinations, but the meds do help me deal.

Fiona

<{POST_SNAPBACK}>

Fiona, which med is helping you currently with the anxiety and hostile 'voices?'
Link to comment
Share on other sites

Fiona, which med is helping you currently with the anxiety and hostile 'voices?'

<{POST_SNAPBACK}>

Seroquel. I take 100mg/morning, 100mg/afternoon, 100mg/evening, and 300mg/late night.

I've found spreading it out like that to be more effective than just one or two doses daily, especially the afternoon and evening dose. Without the afternoon dose I tend to get irritable and those 'voices' can (but not always) get louder. In fact, it's a big enough difference that my partner can usually tell when I've accidentally missed it. It's an inconvenient schedule, but I have to take another med on this schedule anyway.

Fiona

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...